Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 47, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 25, 2014, 11:00 PM MST for La Paz County, Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2014, 11:00 PM MST (06:00 UTC)
- Expired
- Aug 26, 2014, 2:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Paz County, AZ, Maricopa County, AZ
The radar
The Yuma radar (KYUX), 172 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WGUS55 KPSR 260600
FFWPSR
AZC012-013-260900-
/O.NEW.KPSR.FF.W.0047.140826T0600Z-140826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1100 PM MST MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 200 AM MST
* AT 1041 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
SALOME HIGHWAY WAS FLOODED AND CLOSED WHERE IT CROSSES CENTENNIAL
WASH. DOPPLER RADAR ESTIMATES TWO TO THREE INCHES OF RAIN HAS
FALLEN OVER THE AREA SINCE 8 PM THIS EVENING. ADDITIONAL HEAVY
RAIN CONTINUES TO FALL AND WILL WORSEN FLOOD CONDITIONS.FLASH
FLOODING. CENTENNIAL WASH HAS ABOUT 3.35 FEET OF WATER FLOWING IN
IT RIGHT NOW AND CONTINUES TO RISE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENDEN...
VICKSBURG JUNCTION...VICKSBURG...SALOME...HARCUVAR...BRENDA...AND
CENTENNIAL WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3401 11347 3383 11322 3362 11351 3348 11383
3367 11416
$$
MCLANE2 follow-up statements
072
WGUS75 KPSR 260752
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1252 AM MST TUE AUG 26 2014
AZC012-013-260900-
/O.CON.KPSR.FF.W.0047.000000T0000Z-140826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-MARICOPA AZ-
1252 AM MST TUE AUG 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MST FOR
NORTHWESTERN MARICOPA AND CENTRAL LA PAZ COUNTIES...
AT 1041 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
SALOME HIGHWAY WAS FLOODED AND CLOSED WHERE IT CROSSES CENTENNIAL
WASH. DOPPLER RADAR ESTIMATES TWO TO THREE INCHES OF RAIN HAS
FALLEN OVER THE AREA SINCE 8 PM THIS EVENING. RAINFALL HAS
DIMINISHED CONSIDERABLY SINCE 11 PM AND RAIN HAS MOVED OUT OF MUCH
OF THE WARNING AREA. HOWEVER...STRONG FLOW CONTINUES IN CENTENNIAL
WASH AND THE LATEST STAGE WAS AT 3.45 FEET. THE WASH IS EXPECTED TO
CREST SOON AND FLOW WILL GRADUALLY DIMINISH OVER THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENDEN...
VICKSBURG JUNCTION...VICKSBURG...SALOME AND HARCUVAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3401 11347 3383 11322 3362 11351 3348 11383
3367 11416
$$
KUHLMAN832
WGUS75 KPSR 260855
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
155 AM MST TUE AUG 26 2014
AZC012-013-260904-
/O.EXP.KPSR.FF.W.0047.000000T0000Z-140826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-MARICOPA AZ-
155 AM MST TUE AUG 26 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM MST FOR NORTHWESTERN
MARICOPA AND CENTRAL LA PAZ COUNTIES...
LAT...LON 3401 11347 3383 11322 3362 11351 3348 11383
3367 11416
$$
KUHLMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:00 PM MST, 3 hours earlier.
Area forecast discussion, Aug 25, 8:00 PM MST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 800 PM MST MON AUG 25 2014 .UPDATE...FLASH FLOOD WATCH TO START AT AN EARLIER TIME. && .SYNOPSIS... A WEATHER DISTURBANCE WILL APPROACH THE REGION TONIGHT AND TUESDAY PULLING MONSOON MOISTURE NORTHWARD AND SUPPORTING INCREASED CHANCES FOR THUNDERSTORMS. STORMS MAY STRUGGLE TO REACH INTO LOWER DESERT LOCATIONS THIS EVENING...BUT MORE WIDESPREAD RAINFALL COVERAGE IS LIKELY ACROSS CENTRAL ARIZONA LATER TONIGHT AND TUESDAY. MUCH DRIER AND TRANQUIL WARM WEATHER ARE ANTICIPATED FOR THE LATTER HALF OF THE WEEK. && .DISCUSSION... WEATHER BALLOON DATA ACROSS THE WESTERN STATES CONTINUED TO SHOW AN EARLY SEASON COOL TROF FROM WESTERN CANADA DEVELOPING SOUTH OVER WEST CENTRAL NEVADA THIS EVENING. AHEAD OF THIS SYSTEM... UNSEASONABLY STRONG SOUTHWESTERLY JET STREAM WINDS OVER AZ...WITH A BRIEF MOISTURE SURGE FROM MEXICO...GENERATED LARGE AREAS OF THUNDER STORMS IN WEST CENTRAL AZ...AND IN SOUTHEAST AZ. FLOOD OR FLASH FLOODING WAS REPORTED 75 MILES NORTHWEST OF PHOENIX...AND 80 MILES SOUTH TO SOUTHEAST OF PHOENIX MONDAY AFTERNOON. IN OTHER WORDS... PHOENIX WAS IN A MOSTLY CLEAR SLOT BETWEEN THE STORM AREAS. AS THE NEVADA LOW CENTER BECOMES BETTER ORGANIZED TONIGHT... UNSEASONABLY STRONG JET STREAM WINDS...REPLETE WITH A SMALL DISTURBANCE FROM OFF THE NORTHERN BAJA COAST WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS TONIGHT AND TUESDAY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT ACROSS A LARGE SWATH OF SOUTH CENTRAL AZ FROM JUST AFTER MIDNIGHT TO TUESDAY AFTERNOON. WE ARE NOT EXPECTING A WIDESPREAD HEAVY RAIN EVENT LIKE LAST TUESDAY WHERE 3 TO 5 INCH RAINS FELL OVER THE MOUNTAINS/DESERTS NEAR PHOENIX. ONE TO ONE AND ONE HALF INCH RAINS ARE POSSIBLE WITH STORMS...WITH THE THREAT OF FLOODING IN THOSE AREAS WHERE SOIL MOISTURE IS STILL HIGH...AND THOSE WASHES THAT ARE STILL RUNNING OR TRICKLING. CURRENT FORECASTS LOOK OK FOR NOW. NO UDPATES PLANNED. .PREVIOUS DISCUSSION...210 PM MST... TWO PRIMARY FEATURES OF NOTE EARLY THIS AFTERNOON...THE FIRST BEING A SHARP UPPER TROF DIGGING SOUTHEASTWARD OUT OF THE PAC NW INTO THE GREAT BASIN WHICH WILL BE IMPORTING SIGNIFICANT MONSOON MOISTURE INTO THE STATE...AND THEN MOVING NORTHWARD ACROSS THE STATE TUESDAY INTO WEDNESDAY LEADING TO WIDESPREAD SHOWERS/STORMS ACROSS ARIZONA...SOME WITH HEAVY RAIN. THE SECOND FEATURE BEING HURRICANE MARIE MOVING TO THE NORTHWEST WELL OFF THE SRN TIP OF BAJA CA. MAIN IMPACT OF MARIE WILL BE ADDING TROPICAL MOISTURE TO THE MIX AS THE APPROACHING UPPER TROF TAPS MID/UPPER LEVEL MOISTURE BEING SHED FROM MARIES OUTER BANDS. MOISTURE HAS ALREADY INCREASED QUITE A BIT ACROSS THE STATE...AT 1 PM SURFACE DEWPOINTS ACROSS THE CENTRAL AZ DESERTS WERE IN THE MID 60S...UP NEARLY 10 DEGREES FROM 24 HOURS AGO. DEWPOINTS OUT WEST RANGED FROM THE MID 5OS TO LOW 70S AND WERE UP 20-30 DEGREES FROM A DAY AGO. PWAT VALUES WERE UP OVER 1.5 INCHES AT TUS AND YUM AS SEEN IN THE MORNING RAOBS. SCATTERED STORMS WERE ALREADY FIRING OVER SERN AZ...BUT SWLY STEERING FLOW WILL LIKELY KEEP MOST OF THEM FROM BODILY ADVECTING INTO THE CENTRAL DESERT. LATEST SPC MESOANALYSIS GRAPHIC SHOWED MLCAPE VALUES RANGING FROM 1000 TO 3000 J/KG OVER THE WESTERN DESERTS THIS AFTERNOON...HOWEVER RECENT VIS IMAGERY SHOWED JUST A CU FIELD DEVELOPING IN THE AREA. WE WILL CARRY A SLIGHT CHANCE FOR THUNDERSTORMS OVER SWRN AZ FOR THIS AFTERNOON AND EVENING IN CASE THE CU BREAK THRU THE CAP AND REALLY TAKE OFF. OTHERWISE FOR THIS EVENING...WE SHOULD SEE AN INCREASING CHANCE FOR THUNDERSTORMS ACROSS SOUTH CENTRAL AZ AS MOISTURE CONTINUES TO SPREAD INTO THE AREA...AND OUTFLOWS FROM SERN AZ CONVECTION MOVE INTO THE DESERTS AND POSSIBLY CAUSE NEW STORMS TO FORM. BLOWING DUST MAY ALSO BE AN ISSUE THIS EVENING AS CONVECTIVE OUTFLOWS MOVE INTO THE LOWER DESERTS THIS EVENING. IT APPEARS THAT THE BEST THREAT FOR THUNDERSTORMS...HEAVY RAIN AND POTENTIAL FLASH FLOODING WILL OCCUR BEGIN AFTER MIDNIGHT TONIGHT AND LASTING INTO THE LATE MORNING OR EARLY AFTERNOON ON TUESDAY. THIS WILL BE WHEN THE BEST DYNAMICS AND MOISTURE COME TOGETHER AS THE UPPER TROF MOVING THRU THE GREAT BASIN DRAWS CLOSER...AND AN INVERTED TROF MOVING OUT OF NWRN MEXICO MOVES NORTH AND INTO EASTERN ARIZONA. PWAT VALUES CLIMB TO NEARLY 2 INCHES ACROSS SOUTH CENTRAL AZ...LIFTED INDICES FALL BELOW MINUS 4 AND WIND FIELDS ALOFT REALLY STRENGTHEN. HIGHEST POPS WILL BE IN THE WINDOW FROM 06Z TONIGHT THRU 18Z TUESDAY WITH VALUES IN THE LIKELY CATEGORY FROM PHOENIX EASTWARD. WE FEEL THAT THE MODEL POP FORECASTS FOR THIS EVENT ARE VERY UNDERDONE...AND OUR POPS WILL BE DOUBLE OR TRIPLE THE CURRENT MOS NUMBERS. THIS EVENT WILL LIKELY PLAY OUT SIMILAR TO THE EVENT FROM AROUND A WEEK AGO THAT BROUGHT FLOODING TO AREAS NORTH AND EAST OF PHOENIX...SUCH AS NEW RIVER AND BLACK CANYON CITY. HAVE ISSUED A FLASH FLOOD WATCH FOR SOUTH CENTRAL AZ...MARICOPA COUNTY EASTWARD...STARTING 2 AM TUESDAY AND RUNNING THROUGH 2 PM. THIS SHOULD BE THE BEST WINDOW FOR HEAVY RAIN...AND WILL PUT US INTO GOOD AGREEMENT WITH OUR SURROUNDING OFFICES. BY AFTERNOON THE INVERTED TROF WILL HAVE EXITED TO THE EAST AND QG FORCING WILL START TO DECREASE. SOME OF THE DEEPER MOISTURE WILL START TO PUSH OFF TOWARDS THE NORTHEAST AND THUS OUR POPS AND CHANCES FOR HEAVY RAINS WILL START TO DIMINISH AS THE AFTERNOON PROGRESSES. STILL...WE WILL HAVE A PRETTY GOOD CHANCE FOR AFTERNOON AND EVENING CONVECTION CONSIDERING THAT THE UPPER LOW WILL BE TRANSLATING EASTWARD TO OUR NORTH...AND THERE WILL BE CONSIDERABLE LINGERING LOW LEVEL MOISTURE ACROSS THE LOWER DESERTS...WITH 850MB DEWPOINTS IN EXCESS OF 12C. WE HAVE RAISED OUR POPS FOR TUESDAY AFTERNOON AND OVERNIGHT TUESDAY NIGHT TO REFLECT THIS CHANCE FOR LINGERING CONVECTION. ON THE TEMPERATURE FRONT...HIGHS ACROSS THE CENTRAL DESERTS TUESDAY WILL BE DOWN SHARPLY AND MANY LOCALES MAY STRUGGLE TO REACH THE MID 90S. OUT OF 40 SOME GUIDANCE PACKAGES...COOLEST HIGH FORECAST FOR PHOENIX ON TUESDAY IS JUST 93...BUT DEPENDING ON THE AMOUNT OF SHOWERS/CONVECTION EARLIER IN THE DAY WE MAY BE LUCKY TO REACH 90. WILL GO WITH 96 DUE TO PREPONDERANCE OF THE GUIDANCE BUT THIS MAY BE TOO WARM. BOTH THE ECMWF AND GFS TAKE THE LOW EAST AND INTO EASTERN UT/WESTERN CO BY WEDNESDAY AFTERNOON...AND THEY OVERSPREAD A DRYING...SUBSIDENCE AND WESTERLY FLOW ALOFT ACROSS MOST OF THE REGION. HOWEVER...DESPITE THE DRYING TENDENCIES OF THE WESTERLY FLOW...LOW LEVEL MOISTURE IS HARD TO SCOUR OUT AND PWAT VALUES REMAIN AT NEARLY 1.5 INCHES INTO THE AFTERNOON ON WEDNESDAY...AND 850MB DEWPOINTS REMAIN NEAR 12C. CAPE IS STILL PRESENT...WITH VALUES IN EXCESS OF 500 J/KG. AS SUCH WE WILL RAISE POPS A BIT AND INTO THE SLIGHT CHANCE CATEGORY ACROSS MOST OF SOUTH CENTRAL ARIZONA. CONTINUED DRYING WILL TAKE PLACE WED EVENING INTO THURSDAY AND BY THURSDAY WE SHOULD SEE MOSTLY SUNNY SKIES ACROSS THE LOWER DESERTS AND JUST THE SLIMMEST OF CHANCES FOR STORMS ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. BUILDING RIDGING OVER THE LOS ANGELES BASIN AND PREDOMINANT NWLY FLOW DOWNSTREAM OVER ARIZONA WILL BE THE MAIN THEME FOR THE REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK. THERE IS EXCELLENT MODEL AGREEMENT THAT MOISTURE WILL BE COMPLETELY SCOURED WELL SOUTH AND EAST OF THE AREA WITH THE FLOW PATTERN RESEMBLING MORE THE END OF SEPTEMBER VERSUS THE END OF AUGUST. HAVE VIRTUALLY STRIPPED ALL POPS FROM THE FORECAST GIVEN PATTERN RECOGNITION WITH STRONG SUPPORT FROM NUMERICAL GUIDANCE. H5 HEIGHTS AOA 590DM SHOULD RESULT IN AFTERNOON HIGHS NEAR AND SLIGHTLY ABOVE AVERAGE...THOUGH THE DRY AIRMASS AND LONGER NIGHTS SHOULD LEAD TO A WIDE DIURNAL SPREAD AND OVERNIGHT LOWS AT OR SLIGHTLY BELOW AVERAGE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL A WEATHER DISTURBANCE PASSING TO THE NORTH...ALONG WITH INCREASING MONSOONAL MOISTURE OVER THE REGION...IS EXPECTED TO GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT THROUGH TUESDAY. MAIN TIME FRAME FOR ANY STORMS IN THE PHOENIX VALLEY IS BETWEEN 09Z TUE AND 16Z MON. CIGS IN RAIN COULD DROP AS LOW AS 6 THSD AGL WITH VARIABLE WIND GUSTS TO 25 KNOTS. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... THROUGH 19Z TUE...SCT TO BKN CLDS AOA 16 THSD AGL. SOUTHWEST WIND UNDER 9 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... STRONG HIGH PRESSURE ALOFT IS EXPECTED TO KEEP MONSOON MOISTURE WELL AWAY FROM THE REGION...WITH MOSTLY CLEAR SKIES EXPECTED THROUGH THE FORECAST PERIOD. TEMPERATURES TO REMAIN NEAR SEASONAL NORMALS...WITH MAINLY LIGHT DIURNALLY-DRIVEN WINDS. HUMIDITIES ARE EXPECTED TO FALL MAINLY INTO THE TEENS EACH DAY ACROSS THE LOWER DESERTS...WITH FAIR TO GOOD OVERNIGHT RECOVERIES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH AZZ022>024...AZZ027>028...THROUGH PM TUESDAY. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/CB/MO AVIATION...VASQUEZ FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 25, 4:06 AM MST, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 406 AM MST MON AUG 25 2014 AZZ022-023-027-028-261115- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 406 AM MST MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL APPROACH THE AREA LATE THIS AFTERNOON AND EVENING WITH THE THREAT OF STRONG WINDS AND LOCALIZED DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS MAY AFFECT THE OUTLOOK AREA EARLY TUESDAY MORNING...WITH THE POTENTIAL FOR THUNDERSTORM REDEVELOPMENT TUESDAY AFTERNOON. LOCALLY HEAVY RAINFALL AND FLOODING MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-261115- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 406 AM MST MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS MAY AFFECT THE OUTLOOK AREA EARLY TUESDAY MORNING...WITH THE POTENTIAL FOR REDEVELOPMENT TUESDAY AFTERNOON. LOCALLY HEAVY RAINFALL AND FLOODING MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 25, 7:54 PM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
754 PM MST MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SALOME 33.78N 113.62W
08/25/2014 LA PAZ AZ PUBLIC
REPORT OF AWNING OVER GAS PUMPS BLOWN OVER AT LOCAL
MARKET IN SALOME. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PSR1400247
NOLTESpecial weather statement, Aug 25, 8:50 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
850 PM MST MON AUG 25 2014
AZZ022-023-027-260430-
MARICOPA AZ-
850 PM MST MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 930 PM MST
AT 845 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS 7 MILES NORTHEAST OF COTTON
CENTER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ESTRELLA MOUNTAIN RANCH...
GILA BEND...
ARLINGTON...
BUCKEYE...
GOODYEAR...
GLENDALE...
INTERSTATE 10 FROM GOODYEAR TO TONOPAH...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3363 11305 3371 11217 3343 11217 3274 11243
3274 11300
TIME...MOT...LOC 0349Z 232DEG 12KT 3316 11256
NOLTESpecial weather statement, Aug 25, 9:16 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
916 PM MST MON AUG 25 2014
AZZ023-024-028-260500-
PINAL AZ-MARICOPA AZ-
916 PM MST MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 1000 PM MST
AT 912 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS DEVELOPING ALONG A NORTHWARD MOVING
BOUNDARY NEAR CHANDLER HEIGHTS...STORMS WERE SLOWLY MOVING NORTH AT
5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
PERIODS OF BRIEF HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
SEVILLE AND ENCANTERA...
QUEEN CREEK...
SOUTH CHANDLER...
TUMBLEWEED PARK...
PHOENIX MESA GATEWAY AIRPORT...
GILBERT...
HUNT HIGHWAY...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3344 11185 3343 11141 3333 11132 3310 11130
3308 11162 3311 11183
TIME...MOT...LOC 0415Z 187DEG 5KT 3321 11170
NOLTESpecial weather statement, Aug 25, 9:32 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 932 PM MST MON AUG 25 2014 AZZ022-023-027-260530- MARICOPA AZ- 932 PM MST MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1030 PM MST AT 928 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BUCKEYE AND LIBERTY...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PHOENIX INTERNATIONAL RACEWAY... PERRYVILLE... GOODYEAR AND AVONDALE... LITCHFIELD PARK... LUKE AFB AND CAMELBACK RANCH... WHITE TANK MOUNTAIN PARK AND GLENDALE SPORTS COMPLEX... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3377 11262 3364 11205 3315 11236 3332 11277 TIME...MOT...LOC 0431Z 189DEG 13KT 3337 11249 NOLTE
Local storm report, Aug 25, 9:58 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
958 PM MST MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG 1 ENE BUCKEYE 33.38N 112.59W
08/25/2014 MARICOPA AZ LAW ENFORCEMENT
BUCKEYE POLICE DEPARTMENT REPORTS TRAFFIC SHUT DOWN DUE
TO POWER POLES DOWN.
&&
EVENT NUMBER PSR1400248
PSRSpecial weather statement, Aug 25, 10:18 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1018 PM MST MON AUG 25 2014 AZZ023-027-028-260615- PINAL AZ-MARICOPA AZ- 1018 PM MST MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1115 PM MST AT 1011 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS SOUTHEAST OF MARICOPA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 45 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... OLBERG... MARICOPA... BAPCHULE... SUN LAKES... SOUTH CHANDLER... SAN TAN MOUNTAIN PARK... CHANDLER HEIGHTS AND QUEEN CREEK... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3323 11221 3341 11162 3305 11154 3285 11196 TIME...MOT...LOC 0516Z 163DEG 7KT 3299 11190 NOLTE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:29 PM MST | Special Weather Statement | PSR | 61 min | |
| Aug 25, 6:01 PM MST | Flash Flood Warning | PSR | La Paz | 119 min |
| Aug 25, 6:06 PM MST | Special Weather Statement | PSR | 39 min | |
| Aug 25, 6:19 PM MST | Special Weather Statement | PSR | 41 min | |
| Aug 25, 6:31 PM MST | Special Weather Statement | PSR | Maricopa | 59 min |
| Aug 25, 6:47 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
| Aug 25, 7:54 PM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Aug 25, 8:27 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Aug 25, 8:50 PM MST | Special Weather Statement | PSR | Maricopa | 40 min |
| Aug 25, 9:10 PM MST | Areal Flood Advisory | PSR | La Paz | 110 min |
| Aug 25, 9:16 PM MST | Special Weather Statement | PSR | Pinal | 44 min |
| Aug 25, 9:32 PM MST | Special Weather Statement | PSR | Maricopa | 58 min |
| Aug 25, 9:44 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 25, 10:09 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 111 min |
| Aug 25, 10:18 PM MST | Special Weather Statement | PSR | Pinal | 57 min |
| Aug 26, 10:48 AM MST | Special Weather Statement | PSR | La Paz | 42 min |
| Aug 26, 11:15 AM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.